MAUDE Adverse Event Report: MEDTRONIC, INC. RESTORE RECHARGER; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC, INC. RESTORE RECHARGER; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 97754
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/19/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a consumer regarding a patient with an implantable neurostimulator (ins) for non-malignant pain.It was reported the ins recharger (insr) started making noises and acting crazy like it had before.The patient stated they were attempting to reset the insr to resolve the issue, but the screwdriver slipped in their hand.The patient stated they have limited functionality with their hands because of their complex regional pain syndrome from previous back surgeries unrelated to the device.The patient stated removing the screw was difficult for them, and when the screwdriver slipped, it stabbed their right thumb and there was blood all over the place.The patient spent the night in the emergency room and they needed stitches.The patient mentioned the screw could be larger with a larger hole to reset the device.Additional information was received from the patient.It was reported that the patient had to go to their neighbor's on (b)(6) 2017 to reset their insr 13 times.The patient was very upset that the field staff had not contacted them and was speaking with an attorney.No further complications are anticipated.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from a manufacturer¿s representative (rep).The rep reported that the patient was on her fifth recharger and it was beeping.It was reviewed that the patient should plug in the recharging system to the wall while charging her device.No further complications were reported.

Brand Name
RESTORE RECHARGER
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
MDR Report Key6876441
Report Number2182208-2017-01452
Device Sequence Number18956658
Product Code LGW
UDI-Device Identifier00643169585928
UDI-Public00643169585928
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number97754
Device Catalogue Number97754
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date09/19/2017
Supplement Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR